European Journal of Therapeutics
Case Report
Cutaneous Vasculitis after Radiotherapy

Cutaneous Vasculitis after Radiotherapy

1.

Department of Dermatology, Necmettin Erbakan University Meram School of Medicine, Konya, Turkey

2.

Department of Radiation Oncology, Necmettin Erbakan Univercity Meram School of Medicine, Konya, Turkey

3.

Department of Pathology, Necmettin Erbakan Univercity Meram School of Medicine, Konya, Turkey

Eur J Ther 2019; 25: 312-314
DOI: 10.5152/EurJTher.2018.749
Read: 218 Downloads: 90 Published: 10 December 2019

Cutaneous vasculitis is a large heterogeneous group of diseases, where blood vessels are targeted by immunological and inflammatory reactions, which are the primary causes of this condition. Infections, medications, systemic collagenosis, chronic diseases, and malignancies are the secondary factors that cause cutaneous vasculitis. Hemangiomas are the most common primary benign tumors of the spinal cordand are rarely symptomatic. The most commonly manifestedsymptom is pain, but in rare cases, cutaneous vasculitis may lead to paraparesis and paralysis. Radiotherapy (RT) is a safe and effective treatment for symptomatic spinal cord hemangiomas. A 44-year-old male patient was admitted to our dermatology polyclinic with a complaint of a bilateral rash on both legs that had lasted for 1 week. The medical history of the patient included no disease other than a sacral hemangioma with symptomatic pain, for which the patient had been treated with 4500 cGy curative radiotherapy 1 month previously. In our case, it was thought that cutaneous vasculitis was caused by the radiotherapy without any other triggering factor. A skin biopsy was taken to arrive at a definite diagnosis, and in the histopathological examination, abundant amounts of extra-red blood cells and lymphocytes were observed, along with endothelial profiling in superficial vessels; all of which are findings consistent with vasculitis. The patient was diagnosed with cutaneous vasculitis, both clinically and histopathologically. To the best of our knowledge, radiotherapy as a cause of vasculitis has been the subject of very few studies in the literature to date. In this regard, the present report describes a case of cutaneous vasculitis as a possible immune-related side effect of RT.

How to cite: Temiz SA, Özer İ, Kanyılmaz G, Ataseven A, Oltulu P. Cutaneous Vasculitis after Radiotherapy. Eur J Ther 2019; 25(4): 312-4.

Files
ISSN2564-7784 EISSN 2564-7040
3